MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded toric monofocal intraocular lens (iol) was explanted for an initially unknown reason.The lens was discarded and is not available for return.The replacement iol was a non¿johnson & johnson lens.Follow-up information indicated that the toric iol implanted in the right eye was explanted due to capsular bag compromise, which resulted in inadequate capsular support, lens decentration, and instability.The toric iol was removed and replaced with a three-piece iol placed in the sulcus.An anterior vitrectomy was performed due to the compromised capsular bag.No sutures or medications outside the standard postoperative regimen were required.The patient was able to perform daily activities prior to surgery but experienced a loss of two or more lines of best spectacle-corrected visual acuity (bscva).Preoperative refraction was -2.75 +1.25 × 095 with bscva of 20/40.Postoperative refraction was -0.50 +0.75 × 090 with bscva of 20/25.The intended refractive target was plano (0.00 d).The patient was neither overcorrected nor undercorrected, and the residual refractive error was within the typical postoperative range.No significant pre-existing conditions affecting iol power calculation were reported.The postoperative course was stable.The sulcus-implanted iol remained well centered, and the patient demonstrated satisfactory visual recovery.The postoperative refraction after lens exchange was -0.50 +0.75 × 090.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturing site as the device was discarded; therefore, product testing could not be performed, and the reported complaint issue could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24564881
Report Number3012236936-2026-000064
Device Sequence Number13160218
Product Code MJP
UDI-Device Identifier05050474746596
UDI-Public(01)05050474746596(17)270109
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight55 KG